Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 477, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 4, 2020, 3:40 PM CDT for Greer County, Harmon County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2020, 3:40 PM CDT (20:40 UTC)
- Expired
- Jul 4, 2020, 4:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Greer County, OK, Harmon County, OK
The radar
The Altus AFB radar (KFDR), 85 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:47 PM CDT, 53 minutes earlier.
Area forecast discussion, Jul 4, 2:47 PM CDT, 53 minutes before
Area Forecast Discussion National Weather Service Norman OK 247 PM CDT Sat Jul 4 2020 ...New LONG TERM... .SHORT TERM... (This evening through Sunday) Issued at 1214 PM CDT Sat Jul 4 2020 Thunderstorms chances will exist this afternoon in southwestern Oklahoma near a surface boundary moving slowly south/southwest. This boundary will intersect areas of very high temperatures and surface moisture by mid-afternoon. This evening thunderstorms are expected to move southeast from southeastern CO across the panhandles and may enter northwestern Oklahoma before dissipating Sunday morning. A short-wave trough entering southern California this afternoon may travel through the weak prevailing flow toward the panhandles and northwestern OK by Sunday afternoon. This may bring more thunderstorm coverage to west central and northwestern Oklahoma Sunday afternoon. && .LONG TERM... (Sunday night through next Friday) Issued at 244 PM CDT Sat Jul 4 2020 A shortwave trough is expected to move southeast across the Oklahoma and Texas Panhandles Sunday into early Monday. This combined with weak easterly flow should promote generous thunderstorm develop to our west. Some of the storms may move across mainly western Oklahoma and western north Texas during the evening and overnight hours. With the synoptic boundary south of the area on Monday, most of area should remain dry into Tuesday. However, with rather warm and humid conditions, isolated showers and thunderstorms will remain possible, especially across southern Oklahoma and western north Texas. A southerly wind will increase Wednesday in response to a system moving across the northern Rockies and Plains. A model or two also has a weak system moving across the central Plains by late Wednesday into Thursday. At this time, it appears any convection associated with this feature will remain north of Oklahoma. Models differ on how fast to build another mid and upper level ridge over the southern and central Plains with the GFS faster. This will bring a return of very hot weather by the end of the week. Heat Advisories may be required. The EC is slower which may allow a better chance of rain, mainly across the eastern third/half of Oklahoma during the late week/weekend. && .AVIATION... (18Z TAFS) Issued at 1214 PM CDT Sat Jul 4 2020 Light winds less than 12kts are expected except for a bit higher gusts this afternoon in western OK. VFR conditions are expected, but there is a chance for thunderstorms in northwestern OK overnight and again Sunday afternoon. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 92 71 89 71 / 20 0 20 20 Hobart OK 97 72 92 71 / 20 20 20 30 Wichita Falls TX 97 74 93 72 / 20 20 20 30 Gage OK 94 69 88 68 / 10 30 40 40 Ponca City OK 90 70 89 71 / 10 0 10 10 Durant OK 93 73 91 72 / 40 20 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...09 LONG TERM....06 AVIATION...09
Hazardous weather outlook, Jul 4, 12:18 PM CDT, 3 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1218 PM CDT Sat Jul 4 2020 OKZ004>048-050>052-TXZ083>090-051115- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1218 PM CDT Sat Jul 4 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through tonight... .Thunderstorms... Widely scattered thunderstorms may develop this afternoon and evening, mainly across parts of southern Oklahoma and western north Texas. The stronger storms will be capable of producing strong gusty winds and heavy downpours. Additional storms may develop over the higher terrain of western Texas. This activity may move into western Oklahoma and northern Texas during the evening and overnight hours. A few strong storms are possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Daily chances of thunderstorms will exist through Wednesday afternoon. Isolated strong storms are possible with gusty winds and heavy downpours. .Heat... Hot and muggy weather will continue. Take frequent breaks in the shade and drink plenty of water if you will be outdoors. Very hot weather will return by late week into next weekend, as an upper ridge builds over the southern Plains. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jul 4, 2:51 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
251 PM CDT Sat Jul 4 2020
OKZ021-033-034-042015-
Harmon OK-Beckham OK-Greer OK-
251 PM CDT Sat Jul 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Harmon...
southwestern Beckham and northwestern Greer Counties Until 315 PM
CDT...
AT 246 PM CDT, a strong thunderstorm was located 8 miles north of
Vinson. This storm was nearly stationary.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
LAT...LON 3513 9983 3500 9968 3487 9998 3494 10000
3505 10000
TIME...MOT...LOC 1946Z 334DEG 1KT 3503 9990
WRSpecial weather statement, Jul 4, 2:59 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 259 PM CDT Sat Jul 4 2020 OKZ021-033-034-042030- Harmon OK-Beckham OK-Greer OK- 259 PM CDT Sat Jul 4 2020 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Harmon... southwestern Beckham and northwestern Greer Counties Until 330 PM CDT... AT 256 PM CDT, a strong thunderstorm was located 11 miles south of Erick, moving east at 5 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 50 MPH... LAT...LON 3496 9999 3515 9999 3511 9972 3493 9976 TIME...MOT...LOC 1956Z 278DEG 6KT 3506 9992 SIX
Special weather statement, Jul 4, 3:33 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
333 PM CDT Sat Jul 4 2020
OKZ036-037-042100-
Tillman OK-Jackson OK-
333 PM CDT Sat Jul 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Tillman and east
central Jackson Counties Until 400 PM CDT...
AT 328 PM CDT, a strong thunderstorm was located near Humphreys. This
storm was nearly stationary.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 45 MPH...
LAT...LON 3468 9911 3465 9909 3464 9910 3464 9909
3454 9905 3448 9925 3464 9930
TIME...MOT...LOC 2028Z 347DEG 2KT 3459 9922
SIXThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:02 PM CDT | Special Weather Statement | OUN | Blaine | 28 min |
| Jul 3, 7:24 PM CDT | Special Weather Statement | OUN | Blaine | 36 min |
| Jul 3, 7:28 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian, Kingfisher | 47 min |
| Jul 3, 7:38 PM CDT | Special Weather Statement | OUN | Ellis | 37 min |
| Jul 3, 7:56 PM CDT | Special Weather Statement | OUN | Blaine | 34 min |
| Jul 3, 7:59 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo | 46 min |
| Jul 3, 8:30 PM CDT | Special Weather Statement | OUN | Dewey | 30 min |
| Jul 3, 8:44 PM CDT | Special Weather Statement | OUN | Caddo | 31 min |
| Jul 3, 8:55 PM CDT | Special Weather Statement | OUN | Custer | 35 min |
| Jul 3, 8:58 PM CDT | Special Weather Statement | OUN | Ellis | 32 min |
| Jul 3, 9:16 PM CDT | Special Weather Statement | OUN | Custer | 29 min |
| Jul 3, 9:46 PM CDT | Special Weather Statement | OUN | Custer | 29 min |
| Jul 3, 9:49 PM CDT | Special Weather Statement | OUN | Kingfisher | 26 min |
| Jul 3, 10:09 PM CDT | Special Weather Statement | OUN | Kingfisher | 36 min |
| Jul 3, 10:29 PM CDT | Special Weather Statement | OUN | Kingfisher | 46 min |
| Jul 3, 10:51 PM CDT | Special Weather Statement | OUN | Oklahoma | 39 min |
| Jul 3, 11:26 PM CDT | Special Weather Statement | OUN | Lincoln | 34 min |
| Jul 3, 11:29 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma, Pottawatomie | 31 min |
| Jul 3, 11:37 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 23 min |
| Jul 3, 11:44 PM CDT | Special Weather Statement | OUN | Lincoln | 31 min |
| Jul 4, 12:14 AM CDT | Special Weather Statement | OUN | Lincoln | 31 min |
| Jul 4, 12:45 AM CDT | Special Weather Statement | OUN | Lincoln | 30 min |
| Jul 4, 1:39 AM CDT | Special Weather Statement | OUN | Logan, Oklahoma | 36 min |
| Jul 4, 2:10 AM CDT | Special Weather Statement | OUN | Oklahoma | 35 min |
| Jul 4, 2:44 AM CDT | Special Weather Statement | OUN | Oklahoma | 31 min |
| Jul 4, 2:54 AM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 36 min |
| Jul 4, 3:28 AM CDT | Areal Flood Advisory | OUN | Logan, Oklahoma | 3 hr |
| Jul 4, 2:51 PM CDT | Special Weather Statement | OUN | Greer | 24 min |
| Jul 4, 2:59 PM CDT | Special Weather Statement | OUN | Beckham | 31 min |
| Jul 4, 3:33 PM CDT | Special Weather Statement | OUN | Jackson | 27 min |
| Jul 4, 3:36 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 39 min |
| Jul 4, 3:47 PM CDT | Special Weather Statement | OUN | Kiowa | 28 min |
| Jul 4, 4:15 PM CDT | Special Weather Statement | OUN | Jackson | 30 min |
| Jul 4, 4:18 PM CDT | Special Weather Statement | OUN | Jackson | 27 min |
| Jul 4, 4:20 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa | 40 min |
| Jul 4, 4:27 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson | 48 min |
| Jul 4, 4:37 PM CDT | Special Weather Statement | OUN | Jackson | 38 min |
| Jul 4, 4:55 PM CDT | Special Weather Statement | OUN | Harmon | 35 min |
| Jul 4, 5:16 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 44 min |
| Jul 4, 5:01 PM CDT | Special Weather Statement | OUN | Hardeman | 29 min |
| Jul 4, 5:32 PM CDT | Special Weather Statement | OUN | Wilbarger | 28 min |
| Jul 4, 5:49 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 41 min |
| Jul 4, 6:25 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 50 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.